Alert archive / West Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jan 1, 2022, 9:34 AM EST for McDowell County, Raleigh County, Wyoming County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2022, 9:34 AM EST (14:34 UTC)
- Expired
- Jan 1, 2022, 12:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties McDowell County, WV, Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WGUS51 KRLX 011434
FFWRLX
WVC047-081-109-011730-
/O.NEW.KRLX.FF.W.0002.220101T1434Z-220101T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
934 AM EST Sat Jan 1 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southeastern Raleigh County in southeastern West Virginia...
Northeastern McDowell County in southern West Virginia...
Central Wyoming County in southern West Virginia...
* Until 1230 PM EST.
* At 934 AM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Welch, Pineville, Mullens, Sophia, Northfork, Twin Falls State
Park, Coal City, Crab Orchard, Beaver, Daniels, Shady Spring,
Davy, Lester, Iaeger, Kimball, Rhodell, Maben, Herndon, Josephine
and Wolf Pen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3751 8181 3757 8158 3771 8157 3776 8092
3769 8088 3767 8090 3770 8091 3771 8098
3770 8097 3764 8107 3761 8106 3759 8109
3760 8114 3758 8120 3751 8121 3750 8126
3746 8131 3745 8130 3742 8128 3743 8181
FLASH FLOOD...RADAR INDICATED
$$
JLB2 follow-up statements
632
WGUS71 KRLX 011627
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1127 AM EST Sat Jan 1 2022
WVC047-081-109-011730-
/O.CON.KRLX.FF.W.0002.000000T0000Z-220101T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDowell WV-Raleigh WV-Wyoming WV-
1127 AM EST Sat Jan 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EST THIS
AFTERNOON FOR SOUTHEASTERN RALEIGH, NORTHEASTERN MCDOWELL AND
CENTRAL WYOMING COUNTIES...
At 1127 AM EST, Between 1.5 and 2.5 inches of rain have fallen
across the warned area. Additional rainfall amounts of 0.5 to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Welch, Pineville, Mullens, Sophia, Northfork, Twin Falls State
Park, Coal City, Crab Orchard, Beaver, Daniels, Shady Spring,
Davy, Lester, Iaeger, Kimball, Rhodell, Maben, Herndon, Josephine
and Wolf Pen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3751 8181 3757 8158 3771 8157 3776 8092
3769 8088 3767 8090 3770 8091 3771 8098
3770 8097 3764 8107 3761 8106 3759 8109
3760 8114 3758 8120 3751 8121 3750 8126
3746 8131 3745 8130 3742 8128 3743 8181
FLASH FLOOD...RADAR INDICATED
$$
JLB710
WGUS71 KRLX 011728
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1228 PM EST Sat Jan 1 2022
WVC047-081-109-011738-
/O.EXP.KRLX.FF.W.0002.000000T0000Z-220101T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDowell WV-Raleigh WV-Wyoming WV-
1228 PM EST Sat Jan 1 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM EST THIS AFTERNOON FOR
SOUTHEASTERN RALEIGH, NORTHEASTERN MCDOWELL AND CENTRAL WYOMING
COUNTIES...
Flash flooding no longer poses a threat. Please continue to heed
remaining road closures and monitor the weather as additional
rainfall is expected later today into tonight.
LAT...LON 3751 8181 3757 8158 3771 8157 3776 8092
3769 8088 3767 8090 3770 8091 3771 8098
3770 8097 3764 8107 3761 8106 3759 8109
3760 8114 3758 8120 3751 8121 3750 8126
3746 8131 3745 8130 3742 8128 3743 8181
$$
JLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 5:33 AM EST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 1, 5:33 AM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
533 AM EST Sat Jan 1 2022
.SYNOPSIS...
Widespread showers move into the area today, with heavy rain
and flooding possible. Rain transitions to snow showers late
Sunday into Monday morning. High pressure prevails thereafter.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 530 AM Saturday...
Previous forecast remains on track. No changes needed at this
time.
As of 209 AM Saturday...
A warm front will move north of the area this morning and stall
until a sfc low pressure develops along it this evening. Meanwhile,
scattered to numerous rain showers will continue moving across
the area through tonight. There is a slight risk for few
thunderstorms to become severe along southern WV, northeast KY,
and southwest VA through tonight. There is a marginal risk for
severe weather further north of these areas where severe storms
can't be ruled out. The main impacts from any storms will be
gusty winds and possibly some hail.
An associated cold front will push the aforementioned boundary east
by early tomorrow morning. This will result in widespread chances
for moderate to heavy rain possible throughout Sunday morning. This
poses a flooding risk through the weekend. Rainfall accumulations
of 2.5 to 3 inches are progged along the Tri-state of OH/WV/KY
as well as roughly along the Ohio River between WV/OH through
tonight. Elsewhere, at least 1 to 1.5 inches of rainfall are
expected.
A Flood Watch will be in effect over portions of northeast KY,
southeast OH, and much of the northwestern half of WV. A moderate
risk for excessive rainfall is in effect for tomorrow along
portions of northeast KY, southeast OH, and western WV, with a
slight risk elsewhere. Localized flooding issues will be a
possibility area wide, particularly in those locations under the
moderate risk and within the Flood Watch, and any low-lying and
other flood-prone areas.
Temperatures will continue mild in the 60s for much of the lowlands
and 50s to 60s along the higher elevations.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
As of 230 AM Saturday...
With the frontal band past the area kicked out to the east,
another feature, a surface low overhead, will cause some
additional moisture to infiltrate the area due to wrap around
flow. Additionally, an upper level trough sliding in right
behind the low will aid in more lift, ultimately supporting
more precipitation through Sunday.
As CAA surges in associated with post-frontal northwesterly
flow and the upper trough filtering in cold Canadian air,
boundary layer temperatures will drop to freezing or below
shortly after sunset. This will commence a changeover to mostly
all snow overnight into Monday morning. Models are spinning up a
surface low associated with the aforementioned trough just
south of the area around midday Sunday. This will eject moisture
into the area along the mountains as it traverses northeast,
consequently just grazing the eastern mountains.
This extra support from the low pressure system will keep snow
on the table longer than estimated before which will add some
minor accumulations to storm total amounts in certain locations
through possibly Monday afternoon. Lingering showers are
possible since temperatures will reach into the low to mid 30's
for the lowlands and low 20's to low 30's for the higher
elevations, including the mountains for daytime highs. This,
along with -10C or less 850mb temps, any precipitation that does
make it into the area will fall as snow even during the daytime.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 230 AM Saturday...
For the rest of Monday and all of Tuesday, expect surface high
pressure to shield the area while getting back to seasonable
temperatures for Tuesday after a short cold spell. The first
half of Wednesday looks fair until a low pressure system skirts
across the Great lakes and drags in a frontal boundary through
the area for the rest of Wednesday. Models are still struggling
with this solution and only the GFS is really on board with a
pronounced frontal boundary. For this reason, accepted blended
guidance which kept the area dry which makes sense if models
are in such disagreement this early on. Thereafter, long range
models are trying to bring in another system associated with a
broad upper level trough for Thursday and into Friday, however
they are in disagreement on timing and extent, therefore left in
central guidance which was rather high in precipitation
probability, but nonetheless this will keep unsettled weather a
possibility through the rest of this period.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 521 AM Saturday...
Scattered to numerous showers with embedded thunderstorms will
continue as a frontal boundary stalls just north of the area
through tonight. The southern half of our CWA will be prone to
thunderstorms, some with heavy rain and strong gusty winds
through this afternoon.
A weak low pressure center develops along the front today,
forming a cold front to cross east by Sunday 12Z. This will
result in a continuation of widespread MVFR/IFR/LIFR CIGs
through tonight.
South southwesterly flow 5-15 kts will be common by this
afternoon, with the strongest winds across the southern/eastern
portions of the region. Gusts of 15-30 kts will be possible
this afternoon across the area. LLWS has also been included in
the TAFs for portions of tonight and late afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Onset of CIG restrictions and timing of
rain showers could vary from the TAFs.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 01/01/22
UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16
CRW CONSISTENCY M M M H H H M H M H H H
HTS CONSISTENCY H H M H M H M M H H H M
BKW CONSISTENCY M M H L M M H H H H M H
EKN CONSISTENCY H M M M L H H H H H H H
PKB CONSISTENCY H M L M H H H M M M M H
CKB CONSISTENCY L M M L H M H M M M M H
AFTER 12Z SUNDAY...
IFR conditions expected under rain showers (possibly
thunderstorms) early Sunday, then snow showers Sunday night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through late tonight for WVZ005>011-013>020-
024>032-039-040.
OH...Flood Watch through late tonight for OHZ075-076-083>087.
KY...Flood Watch through late tonight for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...ARJ/JZ
NEAR TERM...ARJ
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...ARJHazardous weather outlook, Jan 1, 4:32 AM EST, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 432 AM EST Sat Jan 1 2022 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-020945- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell- Mason-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone- 432 AM EST Sat Jan 1 2022 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Creek or river flooding is also possible into Sunday. The rain transitions to snow Sunday night into Monday morning with minor snow accumulations expected. This combined with any ponding water freezing overnight could cause slick spots on roadways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ075-076-083>085-WVZ008>011-016>020-027>032-039-040-020945- Athens-Washington-Jackson OH-Vinton-Meigs-Jackson WV-Wood-Pleasants- Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-Upshur-Barbour- 432 AM EST Sat Jan 1 2022 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Creek or river flooding is also possible into Sunday. The rain transitions to snow Sunday night into Monday morning with minor snow accumulations expected. This combined with any ponding water freezing overnight could cause slick spots on roadways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ517-519-521-020945- Northwest Fayette-Northwest Nicholas-Northwest Webster- 432 AM EST Sat Jan 1 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. There is a marginal threat for sever thunderstorms and a slight risk for excessive rainfall today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Creek or river flooding is also possible into Sunday. The rain transitions to snow Sunday night into Monday morning with snow accumulations up to 1-2 inches possible. This combined with any ponding water freezing overnight could cause slick spots on roadways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-515-020945- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- 432 AM EST Sat Jan 1 2022 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. There is a slight risk for both severe thunderstorms and excessive rainfall today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Creek or river flooding is also possible into Sunday. The rain transitions to snow Sunday night into Monday morning with snow accumulations up to 1-2 inches possible. This combined with any ponding water freezing overnight could cause slick spots on roadways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-WVZ516-518-520-522>526-020945- Perry-Morgan-Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 432 AM EST Sat Jan 1 2022 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. There is a slight risk for excessive rainfall and a marginal risk for severe thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The rain transitions to snow Sunday night into Monday morning with minor snow accumulations possible and with up to 1-2 inches in the higher terrain. This combined with any ponding water freezing overnight could cause slick spots on roadways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jan 1, 5:43 AM EST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
543 AM EST Sat Jan 1 2022
WVZ024-025-034-011115-
Wyoming WV-Logan WV-Mingo WV-
543 AM EST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southeastern Mingo,
southern Logan and northwestern Wyoming Counties through 615 AM
EST...
At 542 AM EST, Doppler radar was tracking a strong thunderstorm over
Mcandrews, or 10 miles south of Williamson, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oceana, Man, Hanover, R.d. Bailey Lake, Gilbert Creek, Mallory,
Amherstdale-Robinette, Red Jacket, Hinch, Buskirk, Matewan, Gilbert,
Chauncey, Coal Mountain, Bruno, Sarah Ann, Meador, Clear Fork,
Cyclone and Hampden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
&&
LAT...LON 3756 8208 3755 8213 3757 8214 3759 8213
3762 8218 3765 8217 3763 8219 3763 8221
3765 8222 3791 8178 3789 8176 3787 8178
3782 8173 3783 8168 3766 8147 3753 8195
3755 8197 3753 8201 3755 8204 3753 8205
TIME...MOT...LOC 1042Z 255DEG 39KT 3753 8225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11Special weather statement, Jan 1, 6:01 AM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
601 AM EST Sat Jan 1 2022
VAZ004-WVZ024-033-034-011130-
Buchanan VA-Wyoming WV-McDowell WV-Mingo WV-
601 AM EST Sat Jan 1 2022
...A strong thunderstorm will impact portions of north central
Buchanan, northwestern McDowell, southeastern Mingo and southwestern
Wyoming Counties through 630 AM EST...
At 601 AM EST, Doppler radar was tracking a strong thunderstorm over
Woodman, or 17 miles north of Grundy, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Welch, Pineville, Hanover, Gilbert Creek, Davy, Iaeger, Kimball,
Panther, Avondale, Wolf Pen and Baileysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
&&
LAT...LON 3744 8211 3754 8196 3766 8146 3738 8148
TIME...MOT...LOC 1101Z 248DEG 34KT 3752 8201
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11Special weather statement, Jan 1, 8:17 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
817 AM EST Sat Jan 1 2022
VAZ004-WVZ024-025-033-034-011345-
Buchanan VA-Wyoming WV-McDowell WV-Logan WV-Mingo WV-
817 AM EST Sat Jan 1 2022
...A strong thunderstorm will impact portions of north central
Buchanan, northwestern McDowell, southeastern Mingo, southeastern
Logan and western Wyoming Counties through 845 AM EST...
At 817 AM EST, Doppler radar was tracking a strong thunderstorm over
Gilbert Creek, or 20 miles southeast of Williamson, moving east at 45
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Welch, Pineville, Oceana, Hanover, R.d. Bailey Lake, Gilbert Creek,
Hinch, Gilbert, Davy, Iaeger, Kimball, Clear Fork, Panther, Cyclone,
Coal Mountain, Hampden, Kopperston, Wolf Pen, Meador and
Baileysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
&&
LAT...LON 3745 8208 3746 8208 3754 8197 3755 8197
3753 8201 3755 8204 3753 8205 3754 8205
3754 8206 3756 8208 3755 8210 3761 8211
3777 8156 3739 8150
TIME...MOT...LOC 1317Z 264DEG 38KT 3755 8194
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
20Special weather statement, Jan 1, 8:52 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
852 AM EST Sat Jan 1 2022
VAZ004-WVZ024-033-034-011415-
Buchanan VA-Wyoming WV-McDowell WV-Mingo WV-
852 AM EST Sat Jan 1 2022
...A strong thunderstorm will impact portions of northern Buchanan,
McDowell, southeastern Mingo and southern Wyoming Counties through
915 AM EST...
At 849 AM EST, Doppler radar was tracking a strong thunderstorm near
Argo, or 13 miles northeast of Grundy, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Welch, Pineville, Mullens, Gary, War, Northfork, Big Rock, Gilbert
Creek, Davy, Bradshaw, Iaeger, Keystone, Anawalt, Kimball, Jolo,
Elbert, Coalwood, Hurley, Avondale and Wolf Pen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
in urban areas, highways, streets and underpasses, as well as other
poor drainage areas and low lying spots.
&&
LAT...LON 3731 8229 3752 8199 3755 8196 3764 8135
3760 8132 3728 8141
TIME...MOT...LOC 1349Z 269DEG 41KT 3743 8196
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
20The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:11 AM EST | Special Weather Statement | RLX | Kanawha, Lincoln, Putnam | 34 min |
| Jan 1, 5:43 AM EST | Special Weather Statement | RLX | Logan | 32 min |
| Jan 1, 6:01 AM EST | Special Weather Statement | RLX | Wyoming | 29 min |
| Jan 1, 6:37 AM EST | Flash Flood Warning | RLX | Boone, Logan, McDowell, Mingo, Raleigh, Wyoming | 7 hr |
| Jan 1, 6:58 AM EST | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 47 min |
| Jan 1, 8:17 AM EST | Special Weather Statement | RLX | Wyoming | 28 min |
| Jan 1, 8:52 AM EST | Special Weather Statement | RLX | McDowell, Wyoming | 23 min |
| Jan 1, 2:50 PM EST | Special Weather Statement | RLX | Mason | 25 min |
| Jan 1, 3:13 PM EST | Special Weather Statement | RLX | Cabell, Jackson, Mason, Wirt | 32 min |
| Jan 1, 3:24 PM EST | Special Weather Statement | RLX | Cabell, Wayne | 36 min |
| Jan 1, 3:42 PM EST | Special Weather Statement | RLX | Jackson, Putnam, Ritchie, Roane, Wirt | 48 min |
| Jan 1, 3:50 PM EST | Special Weather Statement | RLX | Cabell, Lincoln, Wayne | 25 min |
| Jan 1, 4:05 PM EST | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Harrison, Roane | 25 min |
| Jan 1, 4:16 PM EST | Special Weather Statement | RLX | Lincoln, Putnam | 29 min |
| Jan 1, 4:33 PM EST | Special Weather Statement | RLX | Kanawha | 27 min |
| Jan 1, 4:39 PM EST | Special Weather Statement | RLX | Braxton, Gilmer, Lewis | 36 min |
| Jan 1, 4:52 PM EST | Special Weather Statement | RLX | Barbour, Upshur | 23 min |
| Jan 1, 4:54 PM EST | Special Weather Statement | RLX | Clay | 36 min |
| Jan 1, 5:05 PM EST | Special Weather Statement | RLX | Logan, Mingo | 25 min |
| Jan 1, 5:12 PM EST | Special Weather Statement | RLX | Randolph | 33 min |
| Jan 1, 5:26 PM EST | Areal Flood Warning | RLX | Cabell, Mason, Wayne | 8 hr |
| Jan 1, 5:32 PM EST | Areal Flood Warning | RLX | Calhoun, Doddridge, Gilmer, Harrison, Jackson, Lewis and 5 more | 12 hr |
| Jan 1, 5:34 PM EST | Special Weather Statement | RLX | Webster | 26 min |
| Jan 1, 5:46 PM EST | Areal Flood Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Mason, Putnam and 1 more | 15 hr |
| Jan 1, 5:50 PM EST | Areal Flood Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 3 more | 15 hr |
| Jan 1, 6:11 PM EST | Special Weather Statement | RLX | Wyoming | 34 min |
| Jan 1, 6:22 PM EST | Areal Flood Warning | RLX | Barbour, Braxton, Clay, Fayette, Harrison, Kanawha and 5 more | 14 hr |
| Jan 1, 6:25 PM EST | Areal Flood Warning | RLX | Boone, Kanawha, Lincoln, Logan, Mingo, Raleigh and 2 more | 14 hr |
| Jan 1, 6:48 PM EST | Special Weather Statement | RLX | McDowell, Wyoming | 42 min |
Nearby
Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.